Thunderstorm Wind, Wibaux
- When
- June 20, 5:24 PM MST
- Where
- Wibaux County, Pine Hill Raws
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 46.780, -104.580
The Pine Hills RAWS site (PNHM8) recorded a 58 mph thunderstorm wind gust.
Thunderstorms developed across northeast Montana during the afternoon. Some would generate downburst winds that reached strong to severe levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
Thunderstorms developed across northeast Montana during the afternoon. Some would generate downburst winds that reached strong to severe levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 20, 2:36 PM MST, 2 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Glasgow MT 336 PM MDT Mon Jun 20 2022 .DISCUSSION... Scattered thunderstorms will continue to track across NE Montana this afternoon. There is still the potential for an isolated stronger storm or two, especially before about 8PM. An upper trough sliding east over 30 to 40 kts of 0-6 km shear and 500-1000 J/KG ML CAPE supports a mix of ordinary and multicell convection with perhaps a supercell or two. Several high resolution model simulations show convection moving over the Yellowstone corridor this evening as well as a few structures evolving over the western zones. Stronger storms may produce hail, gusty winds, and brief heavy downpours. Lingering showers and thunder are possible on Tuesday before warmer and drier weather conditions evolve for the middle of the week with the flow carving out some ridging before the next trough and closed low drops down from British Colombia and into the Pacific Northwest Thursday or Friday. This feature could bring a return to unsettled conditions to Northeast Montana as it translates eastward. && .AVIATION... Expect mainly VFR conditions through tonight. Scattered showers and thunderstorms remain possible, especially near KGDV to KSDY and could result in brief reductions or MVFR/IFR ceilings and visibilities as well as gusty and shifting winds. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Special Weather Statement
National Weather Service Glasgow MT
237 PM MDT Mon Jun 20 2022
MTZ016-017-059-061-202130-
Central and Southeast Phillips MT-Northern Valley MT-
Northern Phillips MT-Central and Southern Valley MT-
237 PM MDT Mon Jun 20 2022
...A strong thunderstorm will impact portions of northeastern
Phillips and northwestern Valley Counties through 330 PM MDT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saco, or 23 miles east of Malta, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saco and Hinsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4823 10738 4842 10755 4881 10695 4846 10658
TIME...MOT...LOC 2035Z 235DEG 22KT 4837 10735
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MaliawcoSpecial Weather Statement
National Weather Service Glasgow MT
431 PM MDT Mon Jun 20 2022
MTZ025-026-202330-
Dawson MT-Prairie MT-
431 PM MDT Mon Jun 20 2022
...A strong thunderstorm will impact portions of southeastern Prairie
and south central Dawson Counties through 530 PM MDT...
At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Terry, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fallon, Hoyt and Marsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4661 10520 4668 10536 4704 10510 4692 10460
TIME...MOT...LOC 2230Z 217DEG 22KT 4669 10519
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BigelbachThe Glasgow radar (KGGW), 221 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Pine Hills RAWS site (PNHM8) recorded a 58 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2022Every state in 2022This day in weather historyWarnings in Montana, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031813.